MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC

ETHICON INC. PRLNE BLU 4X24IN 7-0 D/A BV175-8 EP; SUTURE, NONABSORBABLE, SYNTHETIC
Model Number EPM8745
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested and the following was obtained.Was additional dissection required in other organs/tissues other than the target tissue to remove the suture? no additional dissection is needed.Was there any change in the patient¿s post-operative care due to the prolonged procedure? postoperative care is normal.Lot number, pmb769.
 
Event or Problem Description
It was reported that the patient underwent coronary artery bypass grafting surgery on (b)(6) 2021 and suture was used.The suture broke when sewing the proximal end of the bypass.Then the suture needed to be removed from the tissue.Changed to another device to continue.The surgery was delayed more than half hour.The patient is stable in hospital now.There were no adverse patient consequences reported.
 
Additional Manufacturer Narrative
Date sent to the fda: 03/17/2021.A manufacturing record evaluation was performed for the finished device batch: pmb769 and no non-conformances were identified.Additional h6 component code: g07002 ¿ reported condition not confirmed.Additional h-3 summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample determined that a needle-suture piece of product code: epm8745 was received for evaluation and the body suture was wavy, and the end isn't broken, it's cut appears to be by de use of a surgical instrument.Due to the condition of the sample the functional test can't be performed.As with any device, care should be taken to avoid damage to the strand when handling.Avoid the crushing or crimping action of the surgical instruments, such as needle holders and forceps.No conclusion could be reached as to what caused the reported complaint.Representative samples: visual inspection and functional test evaluation were conducted on the returned devices.Visual analysis of the returned sample determined two empty opened boxes and twenty-one unopened samples of product code: epm8745 were received for evaluation.Visual inspection of unopened samples and no defects were found on the package.The samples were opened, and the swage and attachment area was noted to be as expected.The sutures were dispensed without problems and examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The event described could not be confirmed as the device performed without any defect noted.Additional information was requested and following was obtained: was additional dissection required in other organs/tissues other than the target tissue to remove the suture? no.Was there any change in the patient¿s post-operative care due to the prolonged procedure? no.Lot number? pmb769.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PRLNE BLU 4X24IN 7-0 D/A BV175-8 EP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key11351215
Report Number2210968-2021-01603
Device Sequence Number13635379
Product Code GAW
UDI-Device Identifier10705031134836
UDI-Public10705031134836
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberEPM8745
Device Catalogue NumberEPM8745
Device Lot NumberPMB769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 01/27/2021
Supplement Date Received by Manufacturer02/20/2021
Initial Report FDA Received Date02/19/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1